Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 28, 2008, 9:58 PM CST for 26 counties in Kansas. It took effect at Jan 29, 2008, 3:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 9:58 PM CST (03:58 UTC)
- In effect from
- Jan 29, 2008, 3:00 AM CST
- Expired
- Jan 29, 2008, 2:54 PM CST
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 464 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 290358 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 958 PM CST MON JAN 28 2008 ...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND TUESDAY MORNING... A STRONG COLD FRONT WILL PLOW THROUGH THE AREA LATE TONIGHT AND TUESDAY MORNING. AFTER THIS FRONT PASSES THROUGH... TEMPERATURES WILL DROP ABOUT 20 TO 30 DEGREES WITH THE WIND PICKING UP OUT OF THE NORTHWEST AT SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. KSZ032-033-047>051-067-068-082-083-091-092-291200- /O.NEW.KICT.WI.Y.0004.080129T0900Z-080130T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 958 PM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD FRONT AFTER 3AM IN CENTRAL KANSAS. THIS FRONT WILL PASS THROUGH AREAS MAINLY WEST OF THE KANSAS TURNPIKE SHORTLY BEFORE DAYBREAK. THE WIND IS EXPECTED TO CRANK UP TO SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH...ESPECIALLY DURING THE MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-069>072-093>096-098>100-291200- /O.NEW.KICT.WI.Y.0004.080129T1200Z-080130T0000Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 958 PM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD FRONT WHICH IS EXPECTED TO PASS THROUGH AREAS EAST OF THE KANSAS TURNPIKE AROUND DAYBREAK. THE WIND IS EXPECTED TO CRANK UP TO SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH...ESPECIALLY DURING THE MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
4 follow-up statements
000 WWUS73 KICT 290923 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 323 AM CST TUE JAN 29 2008 KSZ032-033-047>051-067-068-082-083-091-092-291730- /O.EXT.KICT.WI.Y.0004.000000T0000Z-080129T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 323 AM CST TUE JAN 29 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD THIS MORNING AND CONTINUE INTO THE AFTERNOON ACROSS THE REGION. SUSTAINED WINDS OF 25 T0 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER WIND SPEEDS CREATE LOW WIND CHILL READINGS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-069-070-093-094-291730- /O.EXT.KICT.WI.Y.0004.080129T1200Z-080129T2200Z/ MARION-CHASE-BUTLER-GREENWOOD-COWLEY-ELK- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD 323 AM CST TUE JAN 29 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD THIS MORNING AND CONTINUE INTO THE AFTERNOON ACROSS THE REGION. SUSTAINED WINDS OF 25 T0 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER WIND SPEEDS CREATE LOW WIND CHILL READINGS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ071-072-095-096-098>100-291730- /O.CON.KICT.WI.Y.0004.080129T1200Z-080130T0000Z/ WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 323 AM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD BY MID MORNING AND CONTINUE INTO THE LATE AFTERNOON HOURS ACROSS SOUTHEAST KANSAS. SUSTAINED WINDS OF 25 T0 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER WIND SPEEDS CREATE LOW WIND CHILL READINGS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAKUB
000 WWUS73 KICT 291303 CCA NPWICT URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 323 AM CST TUE JAN 29 2008 KSZ032-033-047>051-067-068-082-083-091-092-291730- /O.EXT.KICT.WI.Y.0004.000000T0000Z-080129T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 323 AM CST TUE JAN 29 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD FRONT THIS MORNING AND CONTINUE INTO THE AFTERNOON ACROSS THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER WIND SPEEDS CREATE LOW WIND CHILL READINGS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-069-070-093-094-291730- /O.EXT.KICT.WI.Y.0004.080129T1200Z-080129T2200Z/ MARION-CHASE-BUTLER-GREENWOOD-COWLEY-ELK- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD 323 AM CST TUE JAN 29 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD FRONT THIS MORNING AND CONTINUE INTO THE AFTERNOON ACROSS THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER WIND SPEEDS CREATE LOW WIND CHILL READINGS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ071-072-095-096-098>100-291730- /O.CON.KICT.WI.Y.0004.080129T1200Z-080130T0000Z/ WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 323 AM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD FRONT BY MID MORNING AND CONTINUE INTO THE LATE AFTERNOON HOURS ACROSS SOUTHEAST KANSAS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER WIND SPEEDS CREATE LOW WIND CHILL READINGS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAKUB
000 WWUS73 KICT 291703 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1103 AM CST TUE JAN 29 2008 KSZ032-033-047>051-067-068-082-083-091-092-292200- /O.CON.KICT.WI.Y.0004.000000T0000Z-080129T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1103 AM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON HOURS ACROSS THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER WIND SPEEDS CREATE LOW WIND CHILL READINGS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ071-072-095-096-098>100-300000- /O.CON.KICT.WI.Y.0004.000000T0000Z-080130T0000Z/ WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 1103 AM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG NORTHWEST WINDS WILL CONTINUE INTO THE LATE AFTERNOON HOURS ACROSS SOUTHEAST KANSAS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER WIND SPEEDS CREATE LOW WIND CHILL READINGS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-069-070-093-094-292200- /O.CON.KICT.WI.Y.0004.000000T0000Z-080129T2200Z/ MARION-CHASE-BUTLER-GREENWOOD-COWLEY-ELK- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD 1103 AM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON ACROSS THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER WIND SPEEDS CREATE LOW WIND CHILL READINGS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAKUB/KLEINSASSER
000 WWUS73 KICT 292054 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 254 PM CST TUE JAN 29 2008 KSZ071-072-095-096-098>100-292200- /O.CAN.KICT.WI.Y.0004.000000T0000Z-080130T0000Z/ WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 254 PM CST TUE JAN 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO SUBSIDE AS THE AFTERNOON PROGRESSES. $$ KSZ032-033-047>053-067>070-082-083-091>094-292200- /O.CAN.KICT.WI.Y.0004.000000T0000Z-080129T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD 254 PM CST TUE JAN 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO SUBSIDE AS THE AFTERNOON PROGRESSES. $$ KLEINSASSER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 28, 9:38 PM CST, 20 minutes earlier.
Area forecast discussion, Jan 28, 9:38 PM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 938 PM CST MON JAN 28 2008 .UPDATE... THE MAIN CONCERN OVERNIGHT WILL BE THE TIMING OF THE COLD FRONT AND ITS AFFECT ON OVERNIGHT LOWS. THE NEXT CONCERN IS THE HIGH WIND POTENTIAL ACROSS THE AREA LATE TONIGHT AND TUESDAY. LATEST IR LOOP WAS SHOWING THE COLD FRONT MOVING AT A GOOD PACE ACROSS NEBRASKA. BASED ON THE LATEST EXTRAPOLATION IT SHOULD BE MOVING INTO CENTRAL KANSAS AROUND 08Z AND SOUTH CENTRAL KANSAS BY DAYBREAK. THE WIND DOES NOT APPEAR TO PICK UP RIGHT AWAY BEHIND THE FRONT...BUT THERE ARE 3 HR PRESSURE RISES AROUND 10MB TAKING PLACE ACROSS NORTHERN NEBRASKA ABOUT AN HOUR BEHIND THE FRONT. IT APPEARS RIGHT NOW THAT THE LEADING EDGE OF THESE STRONGER WINDS AND COLD AIR ADVECTION SHOULD BEGIN IN CENTRAL KANSAS AROUND 09Z AND SPREAD SOUTH INTO SOUTH CENTRAL KANSAS BY 12Z. SUSTAINED WIND SPEEDS BEHIND THIS FRONT...STILL APPEAR TO BE AT LEAST 30 MPH WITH GUSTS TO 50 MPH. WE DO PLAN ON ISSUING A WIND ADVISORY FOR THE ENTIRE AREA BEGINNING AT 09Z ACROSS CENTRAL AND SOUTH CENTRAL KANSAS AND THE REMAINDER OF THE AREA AFTER 12Z. TEMPERATURES SHOULD ALSO DROP AT LEAST 20 DEGREES BEHIND THE FRONT AND HOLD FAIRLY STEADY THROUGH MUCH OF THE DAY BUT CENTRAL KANSAS MAY SEE A BIT MORE RECOVERY ONCE THE CLOUDS MOVE OUT OF THE PICTURE. AS FOR THE PRECIPITATION TYPE...IT APPEARS LIKE CENTRAL KANSAS IS FAIRLY DRY AT THE MOMENT ACCORDING TO THE LATEST SURFACE ANALYSIS...SO THEY MAY NOT SEE MUCH IN THE WAY OF THE PRECIPITATION EXCEPT FOR SOME LIGHT SNOW. SOUTH CENTRAL AND SOUTHEAST KANSAS APPEAR TO BE A BIT MORE QUESTIONABLE...ESPECIALLY WITH DEEPER MOISTURE IN PLACE. THEY MAY SEE A BETTER SHOT OF LIGHT SNOW IN THE MORNING BEHIND THAT BOUNDARY...BUT IT SHOULD BE SHORTLIVED DUE TO ISENTROPIC DOWNGLIDE MOVING IN BY AFTERNOON. ACCUMULATION AMOUNTS WILL ALSO BE LITTLE IF ANY DUE TO SUCH STRONG WINDS...BUT THE SNOW AND WIND COMBINED COULD REDUCE VISIBILITY TO ONE MILE IN A FEW SPOTS. COX && .PREV DISCUSSION... /ISSUED 555 PM CST MON JAN 28 2008/ UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO REMOVE THE WIND ADVISORY ACROSS THE AREA AS THE WIND CONTINUES TO SUBSIDE AHEAD OF THE STRONG COLD FRONT. WE MAY END UP ISSUING ANOTHER WIND ADVISORY THIS EVENING FOR THE STRONG WIND POTENTIAL BEHIND THE FRONT TOMORROW. STAY TUNED. COX PREV DISCUSSION... /ISSUED 552 PM CST MON JAN 28 2008/ AVIATION...00Z TAF ISSUANCE LATEST SURFACE ANALYSIS WAS SHOWING A POWERFUL COLD FRONT MOVING THROUGH THE NORTHERN PLAINS. BEHIND THIS FRONT...3 HOUR PRESSURE RISES HAVE BEEN ON THE ORDER OF 8 MB. SUSTAINED WIND SPEEDS AT ELLSWORTH AFB IS CURRENTLY AT 43KTS WITH GUSTS TO 55KTS. THE TIMING OF THIS FRONT COULD BE SOONER THAN PROGGED ACROSS CENTRAL KANSAS. HOWEVER...WE WILL CONTINUE TO MONITOR THE FRONTAL PROGRESSION THIS EVENING. AHEAD OF THIS FRONT...THE GRADIENT SHOULD CONTINUE TO RELAX TONIGHT...BUT WE WILL CONTINUE TO SEE A SURGE OF LOW LEVEL MOISTURE ACROSS SOUTHEAST KANSAS WHICH MAY TEND TO LOWER THE CEILINGS TO THE IFR CATEGORY OVERNIGHT. WE DID BUMP UP WIND SPEEDS BEHIND THE FRONT TOMORROW. WE HAVE ALSO KEPT THE POTENTIAL FOR MVFR CEILINGS ACROSS THE AREA. COX PREV DISCUSSION... /ISSUED 344 PM CST MON JAN 28 2008/ DISCUSSION... TONIGHT-TUE: WILL PLAN ON LETTING WIND ADVISORY EXPIRE ON SCHEDULE AT 0000 UTC. MILD EVENING WITH WINDS STAYING UP EARLY THIS EVENING. ARCTIC FRONT WILL SURGE ACROSS FORECAST AREA AFTER MIDNIGHT THROUGH MIDDLE MORNING. ANTICIPATE FRONT WILL BE NEAR ICT AROUND 1200 UTC AND THROUGH SOUTHEAST KS BY 1800 UTC. ANTICIPATE TRICKY MINIMUMS WITH AREA JUST AHEAD OF FRONT FALLING SHARPLY WITH LOW DEWPOINTS AND LIGHT WINDS. TEMPERATURES MAY VERY BRIEFLY INCREASE BEHIND FRONT...BUT STRONG COLD AIR ADVECTION WILL LIMIT RECOVERY DESPITE CLEARING SKIES IN AFTERNOON. SOME MINOR SNOW ACCUMULATION POSSIBLE BUT LAPS RATES ARE NOT THAT IMPRESSIVE...AND NEITHER IS DURATION OF LIFT. SURFACE PRESSURE GRADIENT SUGGEST WINDS MAY APPROACH ADVISORY CRITERIA AGAIN TOMORROW. WITH SOME ELEVATED INSTABILITY HAVE KEPT MENTION OF ISOLATED THUNDERSTORMS EAST OF FLINT HILLS. WED-THU: ROLLER COASTER WEATHER WITH RAPID RETURN TO SOUTH BY DAYBREAK WED. MODEST REBOUND EXPECTED WITH MAXES AND ABUNDANT SUNSHINE ACROSS THE SOUTH...BUT BOTH GLOBAL FORECAST SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL SUGGEST FAIRLY EXTENSIVE MIDDLE/UPPER CLOUDS ACROSS THE NORTH DURING THE DAY WHICH WOULD LIMIT INSOLATION. BY THU NEXT FRONT WILL BE RACING ACROSS THE AREA. FAIRLY DECENT AGREEMENT AMONG MODELS. PREVIOUS FORECAST LOOKED ON TRACK WITH PRECIPITATION THROUGHOUT THIS PERIOD. FRI-MON: SLOWER 0000 UTC EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL THE MODEL OF CHOICE...WITH BETTER RECENT TRENDS WITH LONGWAVE PATTERN. THE CLOUDS WILL BE ON THE DECR DURING THE DAY...ESPECIALLY ACROSS WESTERN HALF OF FORECAST AREA. ABUNDANT SUNSHINE AND DOWNSLOPE COMPONENT SHOULD PREVENT MAXES FROM FALLING BELOW NORMALS. SIMILAR TO THIS PAST WEEKEND...RETURN FLOW DEVELOPS WITH TEMPERATURES CLIMBING ABOVE NORMAL BY SUNDAY AND WELL ABOVE NORMAL ON MON. INCREASING MOISTURE IN DIFFLUENT SOUTHWEST UPPER FLOW WARRANTS PROBABILITY OF PRECIPITATION...WITH SLIGHTLY BETTER CHANCES ON MON. TEMPERATURES MAY BE COLD ENOUGH TO SUPPORT WINTRY PRECIPITATION IN FAR NORTHWEST SECTIONS...BUT GIVEN UNCERTAINTY AT DAY 7...HAVE JUST WENT RAIN OR SNOW FOR NOW. SUBSTANTIAL CHANCES WOULD BE NEEDED IF GLOBAL FORECAST SYSTEM MODEL VERIFIES WITH ITS MUCH QUICKER SOLUTION AND CHANCES FOR A LARGER AREA TO BE AFFECTED BY WINTRY PRECIPITATION...HOWEVER TRACK RECORD WOULD FAVOR SLOWER EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL SOLUTION. -HOWERTON AVIATION... FOR THE 18Z TAF SUITE...STRONG WINDS WILL BE THE MAIN THEME THRU THE FORECAST VALID PERIOD. SOUTH TO SOUTHWEST WINDS WILL CONTINUE AHEAD OF THE APPROACHING COLD FRONT...WITH FROPA ACROSS THE FORECAST TERMINALS DURING THE EARLY TO MID-MORNING ON TUESDAY. CONDITIONAL ELEVATED INSTABILITY WILL RESIDE ACROSS SOUTHEAST KANSAS THIS EVENING FOR ISOLATED SHOWERS/THUNDER...THOUGH NOT ENOUGH CONFIDENCE TO PLACE IN KCNU TAF. SOME PATCHY MVFR CIGS POSSIBLE LATE TONIGHT ACROSS SOUTHEAST KANSAS...DEPENDENT ON MOISTURE RETURN...WITH ENOUGH CONFIDENCE ON A TEMPO GROUP AT KCNU. ON THE COLD SIDE OF FRONT TUESDAY MORNING...A PERIOD OF MVFR CIGS EXPECTED WITH STRONG COLD ADVECTION...WITH ISOLATED SNOW SHOWERS POSSIBLE. CONFIDENCE RELATIVELY HIGHER ON MVFR CIGS...SO HAVE SHOWN THIS IN TAFS...HOWEVER WILL LEAVE MENTION OF PRECIP OUT. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 27 36 23 47 / 10 30 0 0 HUTCHINSON 27 37 21 46 / 10 30 0 0 NEWTON 25 33 20 45 / 10 30 0 0 ELDORADO 29 34 21 45 / 10 30 0 0 WINFIELD-KWLD 32 38 24 47 / 10 20 0 0 RUSSELL 25 31 15 43 / 10 20 0 0 GREAT BEND 26 34 18 43 / 10 20 0 0 SALINA 24 31 22 43 / 10 30 0 0 MCPHERSON 25 34 21 45 / 10 30 0 0 COFFEYVILLE 44 52 22 50 / 20 20 0 0 CHANUTE 43 46 20 44 / 20 30 0 0 IOLA 40 44 20 43 / 20 30 0 0 PARSONS-KPPF 46 51 22 48 / 20 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 28, 9:58 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 958 PM CST MON JAN 28 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-291130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 958 PM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MAKE ITS WAY INTO CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS AFTER 4 AM. STRONG NORTH WINDS AND MUCH COLDER AIR WILL MOVE IN BEHIND THE FRONT. PLEASE SEE LATEST WIND ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG COLD FRONT IS EXPECTED TO SWEEP THROUGH THE AREA ON TUESDAY. VERY WINDY CONDITIONS AND MUCH COLDER TEMPERATURES CAN BE EXPECTED AREAWIDE BEHIND THIS FRONT. PLEASE SEE LATEST WIND ADVISORY FOR ADDITIONAL DETAILS. IN ADDITION TO THE COLDER TEMPERATURES AND STRONG NORTH WINDS...SOME LIGHT SNOW CAN ALSO BE EXPECTED TUESDAY ACROSS THE ENTIRE AREA. SNOWFALL ACCUMULATIONS ARE FORECAST TO REMAIN BELOW A HALF INCH. STRONG SOUTHERLY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES ON WEDNESDAY...THUS CREATING HIGH WILDFIRE DANGER LEVELS FOR CENTRAL AND SOUTH CENTRAL KANSAS. A POWERFUL WINTER STORM SYSTEM IS EXPECTED TO MOVE OUT INTO THE CENTRAL PLAINS FOR WEDNESDAY NIGHT INTO THURSDAY. ACCUMULATING SNOWFALL IS LIKELY TO OCCUR ACROSS MUCH OF THE REGION FROM THIS WEATHER SYSTEM...HOWEVER THE EXACT TRACK OF HEAVY SNOWFALL WITH THIS SYSTEM IS STILL UNCERTAIN...PLEASE WATCH FOR LATER UPDATES ON THIS DEVELOPING WINTER WEATHER SCENARIO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/CJ/LAWSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.